MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET
Catalog Number 0067600
Medical Device Problem Codes Unsealed Device Packaging (1444); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the subject product found the tyvek lid had separated from the blister tray causing a breach in the sterile barrier.The blister tray was bent/creased in the location of the seal breach.The seal was noted to be present in its entirety on the blister tray with no manufacturing anomalies noted.The seal remains intact in the areas of the packaging that did not see damage.The visual evidence found that the package encountered forces in excess of the normal distribution forces.The product was supplied to the hospital by a third party medline and include in a kit.The damage appears to have presented when the product was no longer in bard/davol controlled shipping environment.Based on this investigation, the root cause of the product package is damage most likely presenting during transit.A review of the manufacturing records was performed and found that the lot was manufactured to specification.A 24-month review shows this to be the only reported complaint of this nature for the simpulse irrigator product family.The instructions-for-use supplied with the device instructs the user to inspect the packaging prior to use, "if the package is damaged or open, do not use product".No manufacturing issues were identified associated to the reported event during the manufacturing records reviews conducted.
 
Event or Problem Description
A simpulse solo irrigator reported as not priming and having a slow/sluggish stream was returned to davol for evaluation.The product was returned unused.The package was found with a breach in the sterile barrier.On the lid was written by the customer, "found like this out of pack" (b)(6) 2018 js".Hospital was contacted but they were not able to provide any additional event details.
 
Additional Manufacturer Narrative
This is an addendum to the initial mdr to correct the error made in the expiration date.
 
Event or Problem Description
A simpulse solo irrigator reported as not priming and having a slow/sluggish stream was returned to davol for evaluation.The product was returned unused.The package was found with a breach in the sterile barrier.On the lid was written by the customer, "found like this out of pack" 9/26/2018 js".Hospital was contacted but they were not able to provide any additional event details.

Brand Name
SIMPULSE SOLO SUCTION IRRIGATOR
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8075637
Report Number1213643-2018-04057
Device Sequence Number1721701
Product Code FQH
UDI-Device Identifier00801741010149
UDI-Public(01)00801741010149
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue Number0067600
Device Lot NumberJUCNF484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1